Flash Flood, Taney
- When
- August 30, 2:15 PM CST to 3:00 PM CST
- Where
- Taney County, Branson
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.655, -93.041 (the zone’s center; the record gives no point)
Pulse thunderstorms caused minor street flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 30, 1:40 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 PM CDT SAT AUG 30 2003 .DISCUSSION... AREA HAS BECOME MORE PRIMED FOR FLOODING AS LARGE CLUSTER OF STORMS DUMPED WIDESPREAD 1+ INCH RAINS AND ISOLATED AMOUNTS OVER FOUR INCHES IN SOUTH CENTRAL MO ZONES. MOST OF THE CLUSTER WEAKENED BUT WAS HOLDING TOGETHER THIS AFTERNOON AS IT PUSHED NORTHWARD INTO CENTRAL/NORTHERN MO. BRIEF BREAK IN PRECIP OVER SOUTHERN ZONES HAS ALLOWED JUST ENOUGH DESTABILIZATION TO GET ANOTHER ROUND OF STORMS GOING NEAR HARRISON AND BRANSON. SHORT TERM (TONIGHT THROUGH MONDAY) INGREDIENTS ARE STILL COMING TOGETHER FOR A SIGNIFICANT EXCESSIVE RAINFALL EVENT FOR THE WEEKEND. DEEP MOISTURE REMAINS OVER THE AREA WITH SURFACE DEWPOINTS IN THE LOWER 70S...AND PRECIPITABLE WATER VALUES AROUND TWO INCHES ARE PROGGED THROUGH 12Z MONDAY. INVERTED TROUGH EXTENDING FROM CENTRAL MO TO WEST TEXAS WILL FOCUS CONVECTION...AND SHORTWAVES OVER EASTERN KANSAS AND SOUTHEAST COLORADO WILL GIVE GOOD UPPER LEVEL SUPPORT. ETA CONTINUES TO SHOW OUR AREA IN RIGHT REAR QUADRANT OF 70KT 250 MB JET LATE SUNDAY/EARLY MONDAY. ALSO LOOKS LIKE BONUS MOISTURE FROM TROPICAL DEPRESSION 11 APPROACHING THE NORTHERN GULF COAST THIS AFTERNOON WILL MAKE ITS WAY INTO THE AREA. FOR NOW WILL BE KEEPING FLOOD WATCH GOING IN THE FORECAST THROUGH SUNDAY NIGHT. MAY NEED AN EXTENSION INTO EARLY MONDAY...BUT STILL LOOKS LIKE CHANCES WILL DECREASE MONDAY AFTERNOON AND EVENING AS UPPER TROUGH AXIS MOVES EASTWARD INTO EASTERN MO...ADVECTING DEEPER MOISTURE INTO THE OHIO VALLEY. WILL CONTINUE TO KEEP DIURNAL TEMPERATURE RANGES AROUND 10 DEGREES WITH EXTENSIVE CLOUD COVER PERSISTING. LONG TERM (TUESDAY THROUGH SATURDAY) AT THIS TIME WILL CONTINUE WITH DRY FORECAST THROUGH EXTENDED WITH GRADUAL WARMUP BY FRIDAY AND SATURDAY AS UPPER RIDGE BUILDS BACK INTO THE CENTRAL U.S.. WILL HAVE TO MONITOR POSSIBLE ADDITION OF PRECIP AROUND WEDNESDAY AS UPPER WAVE IN NORTHWEST FLOW CLIPS THE AREA. TEMPERATURES SHOULD REMAIN SLIGHTLY BELOW NORMAL THROUGH MID WEEK WITH NEAR TO ABOVE NORMAL TEMPS BY NEXT WEEKEND. TERRY && .AVIATION... LOOKING AT OBSERVATIONS...THERE ARE AREAS OF CEILINGS AROUND 1000 FT GENERALLY FROM KSGF AND TO THE NORTH AND WEST. INCLUDED THIS IN A TEMPO GROUP FOR KJLN AND KSGF THROUGH 22Z. IN ADDITION...SOME OF THE CONVECTION CURRENTLY OVER ARKANSAS WILL LIKELY SPREAD INTO SOUTHERN MISSOURI...AFFECTING KSGF AND POSSIBLY KJLN. FOR THE OVERNIGHT HOURS AND EARLY SUNDAY...PERSISTENT SHOWERS ARE LIKELY ACROSS MUCH OF SOUTHERN AND CENTRAL MISSOURI...EMBEDDED CONVECTION IS ALSO POSSIBLE. SAW && .SGF... .MO...FLOOD WATCH ALL ZONES THROUGH SUNDAY NIGHT. .KS...FLOOD WATCH ALL ZONES THROUGH SUNDAY NIGHT. WFO SGF
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT AUG 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...CAPABLE OF PRODUCING TORRENTIAL RAINFALL WITH LOCALIZED AMOUNTS OF 1 TO 3 INCHES POSSIBLE. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT. DISCUSSION: A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUED TO MOVE NORTHWARD ACROSS SOUTHWEST AND CENTRAL MISSOURI THIS AFTERNOON. THIS CLUSTER OF STORMS DUMPED IN EXCESS OF FOUR INCHES OF RAIN EARLIER THIS MORNING OVER SOUTH CENTRAL MISSOURI...AND HAS SATURATED THE SOILS ACROSS THE REGION. THROUGH THE AFTERNOON AND INTO THE EVENING...SCATTERED STORMS WILL REDEVELOP OVER SOUTHERN MISSOURI AND EVOLVE INTO ANOTHER CLUSTER OF STORMS TONIGHT...AS AN UPPER LEVEL AREA OF LOW PRESSURE INTERACTS WITH THE VERY MOIST AIRMASS...AND A STATIONARY FRONT AT THE SURFACE. REPEATED MOVEMENT OF STORMS OVER ALREADY SATURATED GROUND WILL LEAD TO AN INCREASED FLOOD THREAT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AS THE UPPER LEVEL LOW MOVES EAST OF THE OZARKS ON SUNDAY...A TROPICAL DISTURBANCE OVER THE NORTHERN GULF COAST WILL MOVE NORTHWARD INTO TEXAS AND OKLAHOMA...SPREADING EVEN MORE DEEP TROPICAL MOISTURE INTO THE OZARKS REGION. THUS...THE THREAT FOR FLOODING WILL CONTINUE ACROSS THE ENTIRE AREA SUNDAY AND POSSIBLY INTO MONDAY. IN ADDITION TO THE FLOOD THREAT...VERTICAL WIND PROFILES WILL BECOME INCREASINGLY FAVORABLE FOR THE DEVELOPMENT OF LOW-TOPPED SUPERCELLS OVER SOUTHERN MISSOURI ON SUNDAY. IF SUFFICIENT SUNSHINE BREAKS THROUGH DURING THE DAY...THEN THERE WILL EXIST THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS WITH A FEW BRIEF TORNADOES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER... SPOTTERS AND WEATHER OBSERVERS ARE ASKED TO CONTINUE REPORTING RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE ALONG WITH ANY OBSERVED FLOODING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF TERRY/BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0944 AM CDT SAT AUG 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 AM NEOSHO MO FLOOD
08/30/03 NEWTON STREET FLOODING...SEVERAL
ROADS CLOSED WITHIN THE
CITY. REPORTED BY LAW
ENFORCEMENT OFFICIAL.The national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Pulse thunderstorms caused minor street flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336848.